Joint problems caused by Finasteride (hypermobility)

Hello guys, Im new here but and old one with this problems. I adquired joint hypermobility due to Finasteride. I have soft skinf stretchy, elasticity since ever. All in my family have the same skin and lax joints but no of them have problems.
I have been on Finas for 10 years and (im 38 now) and quit the drug 4 years ago.
I have been always very strong until I got 30 (already 7 years on Finas) and started with knee problems. But never connected knees with finas, so I went on. Some years later I started with more joint issues in hip, low back, anckles, shoulders, etc.
At that point I started to guess that something weird was going on in my body, so I quit finasteride.
That was 4 years ago and till now my joints are more or less stable but fucked. Whatever I do gives my joint pain and weaknes and instability, I cant run or do anything that puts stress on my joints.
If I drink, get stressed, nervous, dont sleep well, drink to much coffe, all those things make my joints feel much worse.
I have good muscles and I have been doing fhysical therapy, but nothing things to make me better.
I have been taken Vit C 1gr intra muscular ED and I improved about 50%, but after that no more improvemente.
I would like to exchange experience and information with people with the same proble. Maybe with the time we can find a solution to this. I am now 100% sure that all my problems are due to Finas. Besides I have cognitive issues like poor memory, brain fog but so far I can control those and are not so dramatic, my worst problem are joints and I wana find a cure for them before is to late.
Wait for your comments.
Pablo

2 Likes

Hello and welcome to the forum!

I also have severe joint problems that have been getting worse in the past year. I started with having pain in my left hip joint and now all joints in my body hurt - feet, heels, knees, hips, spine, neck, shoulders, elbows, fingers, wrists… I can’t do any exercise at all, can hardly walk, and avoid leaving the house unless I absolutely have to.

I recently posted on this thread below. Check it out.

I’ve often wondered if PFS causes some sort of connective tissue disorder via depletion or whatever compound in our bodies, or if those with connective tissue anomalies are predisposed to PFS.

My Physical Therapist said I have hyper mobile joints years before I got PFS. I’ve dislocated my hips (painful and it snaps back in place with a LOUD pop) by just stretching. If I bend my fingers backwards, they can almost touch the back of my hand, and easily could when I was a child. I definitely don’t have Ehlers Danlos, but naturally much more flexible than the average person.

A lot of us here now have stretchy, lax skin and flexible joints. It’s not a coincidental observation in my opinion, and very much worth pointing out before the next round of research.

My joints are very weak and crack all the time now, seems like all 5ARi do this

I believe that Finastedire is harmful (only talking about joints) for anyone who has a predisposition like soft, thin, stretchy skin and a kind of congenital hypermobility but if those people never use finasteride could live without any symptom.


This article shows how they give finasteride to make a knee more lax and they counteract this effect with testosterone.
In other words we may find a solution if we find something that could counteract what finas has done.

I was feeling like you until I found this article https://lessflexible.com/mystory/category/Injecting+Vitamin+C
This girls explains how she improved injecting high dose Vit C. I improved lets say about 70%, im much better now and at this point more Vit C dones not make any difference for me but i the beginning the change was great. Have a look.

I seem to remember that collagen synthesis is affected by androgens. Same for cartilage, tendons and muscle.

1 Like

Hello mate! I have joint issues too, clicking and dry joints, my right knee is completely fucked, got meniscus tear. Dunno if I have some sort of ostaorthritis, even my fingers are so stiff that sometimes I have hard time using my phone, it is really irritating. This is my main issue at the moment, if I resolve my joint issues I could live my life without complaining…

So all of us can start sharing what relieves our pain, instability and disconfort. I can say sleeping well, Vitamin C and peruvian Maca powder are the top 3 things that make me feel better. I know i will soon find something that can make go back to 90% of wellness. Hope the same for you guys, wait for your comments.

@Devolution, don’t you have skin and joint problems similar to what Pablin describes?

1 Like

My joints are ok I think, a few crack and seem a bit stiff, it’s mostly my skin that’s the issue, stretch marks, loss of elasticity and heals slowly along with the lumpy polystyrene like fat underneath it, feels like im in a synthetic body almost.

I can’t remember exactly who posted the other day but I remember seeing pictures of a guy pulling his skin out like mine, so it seems to be more common than I initially thought.

Out of interest @Pablin you said “All in my family have the same skin and lax joints” im just wondering have any of you ever been tested for Ehlers Danlos syndrome? I know that can cause hyper mobile joints and lax skin due to a genetic mutation, I only ask this because you specifically mentioned your whole family having these issues. I do remember a user by the name of Konflic mentioning the same thing but his problems only started after the medication as far as im aware.

If your problems only really happened after finasteride too then it very well could be specifically caused by that like mine was caused by accutane and not a genetic disease such as EDS. But I’d double check with your family just in case to confirm its not EDS, if it is then maybe finasteride could of made it even worse?

1 Like

I wondered if i could have Ehlers Danlos when I started with my joint problems. And as I mentioned my family have the signs like stretchy, soft, transparent skin but they never had any join problems or pain. Then I believe that if it wasn’t for finasteride I would be like them, with those characteristics but no symptoms. Somewhere I read a doctor talking about lax “asymptomatic lax people” that could become symptomatic with some “drugs to treat acne or prostate benign hyperplasia” (finasteride).
Since then I have been trying different ways to improve and nothing worked more than 50%, I still have long way to go and I think about any kind of hormonal re-start.

1 Like

Can’t hurt getting it checked out just in case as there are a few different forms of it. It might not be EDS at all though, usually that causes a lot of pain and issues so if you didn’t have problems beforehand or your family hasn’t maybe it’s just something different, we’re all built uniquely so could be nothing to worry about bar what’s happened after Finasteride.
I’m still creeped out by it all, kind of messes up your head knowing how quick your body can change itself for the worst, my hope is that it can also change itself for the better fingers crossed, once the core is addressed.

I have This from Vitamin d3 50.000UI